Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 80, NWS Jackson, MS

May 6, 20094 counties in Mississippi

NWS Jackson, MS issued this tornado warning at May 6, 2009, 7:15 AM CDT for 4 counties in Mississippi. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2009, 7:15 AM CDT (12:15 UTC)
Expired
May 6, 2009, 7:49 AM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Choctaw County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 7:21 AM CDTTSTM WND DMGZama, MSTREES DOWN ALONG HIGHWAY 19 SOUTH IN THE ZAMA AREA.
May 6, 7:34 AM CDTTSTM WND DMGLouisville, MSTREES AND POWERLINES DOWN THROUGHOUT WINSTON COUNTY...WITH A FEW TREES ON HOUSES. POWER OUTAGES HAVE ALSO BEEN REPORTED.
May 6, 7:35 AM CDTTSTM WND DMGNoxapater, MSSEVERAL TREES DOWN IN THE NOXAPATER AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 5:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2140 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
2.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 061215
TORJAN
MSC007-019-105-159-061300-
/O.NEW.KJAN.TO.W.0080.090506T1215Z-090506T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
715 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 800 AM CDT

* AT 715 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTH OF
  ZAMA MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ACKERMAN BY 730 AM CDT...
  CENTER RIDGE BY 735 AM CDT...
  LOUISVILLE BY 740 AM CDT...
  MILLCREEK...BETHEDEN AND VERNON BY 745 AM CDT...
  VERNON...CRAIG SPRINGS AND LONGVIEW BY 750 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.

&&

LAT...LON 3344 8882 3298 8881 3296 8942 3331 8940
TIME...MOT...LOC 1215Z 270DEG 39KT 3310 8935

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 061224
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 AM CDT WED MAY 6 2009

MSC007-061233-
/O.CAN.KJAN.TO.W.0080.000000T0000Z-090506T1300Z/
ATTALA MS-
724 AM CDT WED MAY 6 2009

...THE TORNADO WARNING FOR EASTERN ATTALA COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.

LAT...LON 3297 8928 3332 8920 3344 8882 3298 8881
TIME...MOT...LOC 1223Z 262DEG 43KT 3312 8918

$$

MSC019-105-159-061300-
/O.CON.KJAN.TO.W.0080.000000T0000Z-090506T1300Z/
OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
724 AM CDT WED MAY 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
WINSTON...SOUTHEASTERN CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES...

AT 723 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES WEST OF LOUISVILLE MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  LOUISVILLE...CENTER RIDGE AND NOXAPATER BY 730 AM CDT...
  STURGIS BY 735 AM CDT...
  MILLCREEK...BETHEDEN AND VERNON BY 740 AM CDT...
  CRAIG SPRINGS AND LONGVIEW BY 745 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 
MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.

&&

LAT...LON 3297 8928 3332 8920 3344 8882 3298 8881
TIME...MOT...LOC 1223Z 262DEG 43KT 3312 8918

$$

CME
000 
WWUS54 KJAN 061249
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CDT WED MAY 6 2009

MSC019-105-159-061259-
/O.CAN.KJAN.TO.W.0080.000000T0000Z-090506T1300Z/
OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
749 AM CDT WED MAY 6 2009

...THE TORNADO WARNING FOR WINSTON...SOUTHEASTERN CHOCTAW AND
SOUTHWESTERN OKTIBBEHA COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
AND MISSISSIPPI.

LAT...LON 3297 8928 3332 8920 3344 8882 3298 8881
TIME...MOT...LOC 1249Z 262DEG 43KT 3316 8881

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 6, 6:51 AM CDT, 24 minutes earlier.

Area forecast discussion, May 6, 6:51 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CDT WED MAY 6 2009

...SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY...

...DISCUSSION...TODAY THROUGH THURSDAY NIGHT...THE MAIN FOCUS OF THE
FORECAST WILL BE ON TODAY WHERE THE THREAT OF SEVERE WEATHER AND
FLASH FLOODING EXISTS ACROSS A GOOD BIT OF THE FORECAST AREA.  THE
WARM FRONT CONTINUES TO SLOWLY LIFT NORTHWARD ACROSS MAINLY NORTHERN
PORTIONS OF THE FORECAST ARA THIS MORNING.  THIS HAS ALLOWED
MOISTURE TO SURGE NORTHWARD INTO THE REGION AS SITES SOUTH OF THE
FRONT ARE OBSERVING DEW POINTS AROUND 70. MEANWHILE...JUST NORTH OF
THE FRONT...STRONG TO SEVERE CONVECTION STRETCHES EAST TO WEST FROM
NORTH ALABAMA... THROUGH NORTH MISSISSIPPI...AND THROUGH SOUTH
CENTRAL ARKANSAS.

THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON.  THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THATS NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION.  THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS.  SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.

IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...ITS
TRAINING ACROSS THE SAME LOCATIONS.  AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE.  GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.

ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA.  I DONT THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE ITS BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH.  MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THATS
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THATS DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.

DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES.  WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS.  THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CANT BE RULED OUT.

FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.

FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT.  SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY.  GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS.  THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAYS
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY.  AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES.  THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS.  AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/

FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND WHAT THE
LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN THE PREV FEW
RUNS. MODELS DONT REALLY INDICATE MUCH OF A DISTURBANCE MOVING
ACROSS THE AREA...BUT I WOULDNT BE SURPRISED TO SEE SOME CONVECTIVE
BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT STORMS. THERE APPEARS TO
BE A BETTER WAVE FOR SAT AND THAT WOULD HELP WITH THE STORM CHANCES
AND HELP PUSH A WEAK FRONT INTO THE CWA. AS HAS BEEN THE
CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT AND MESO-SCALE
FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS EVOLVE. THE MODELS
HAVE BEEN WANTING TO STAY WELL N OF THE AREA DURING THIS TIME...BUT
OBSERVED TRENDS OF LATE HAVE PROVEN THE MODELS WRONG AND ACTIVITY HAS
OCCURRED MUCH FURTHER SOUTH.

BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.

AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND IM NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/

&&

.AVIATION...WITH A LARGE AREA OF CONVECTION DIVING SOUTHEASTWARD
THIS MORNING...MVFR TO IFR CEILINGS ARE BEING OBSERVED AT MOST TAF
SITES ACROSS THE REGION.  LOCATIONS THAT OBSERVE THIS
CONVECTION...WILL SEE PERIODS OF IFR TO LIFR CONDITIONS UNTIL THE
HEAVIEST ACTIVITY PASSES.  THIS WILL CONTINUE TO BE THE CASE THROUGH
MUCH OF THE DAY AS A COUPLE OF STORM COMPLEXES MAKE THEIR WAY ACROSS
THE REGION.  MOST...IF NOT ALL...OF THE ACTIVITY SHOULD BE EAST AND
OUT OF THE AREA BY 06Z TONIGHT.  HOWEVER...FOG AND LOW STRATUS
DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF THE AREA BY EARLY
THURSDAY MORNING...WHICH COULD AGAIN RESULT IN MVFR TO IFR
CONDITIONS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  69  87  68 /  75  56  15  16
MERIDIAN      82  68  86  66 /  73  71  16  15
VICKSBURG     84  69  89  69 /  77  43  15  16
HATTIESBURG   88  70  87  69 /  26  31  19  10
NATCHEZ       85  70  84  69 /  33  30  15  10
GREENVILLE    77  67  87  69 /  99  51  10  18
GREENWOOD     78  65  88  68 / 100  62  10  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016.

AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

19/CME
Hazardous weather outlook, May 6, 5:31 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
531 AM CDT WED MAY 6 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-071045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
531 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND
NORTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING AS A
COMPLEX OF STORMS CONTINUES TO MOVE INTO THE AREA THIS MORNING. THIS
COMPLEX OF STORMS WILL BEGIN IMPACTING SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND NORTH MISSISSIPPI THROUGH MID MORNING...AND CONTINUE
TO SHIFT FURTHER SOUTH INTO PORTIONS OF CENTRAL MISSISSIPPI THROUGH
THE LATE MORNING AND AFTERNOON HOURS TODAY. DAMAGING WINDS...LARGE HAIL
ARE THE PRIMARY CONCERNS WITH THE STORMS. HOWEVER...A FEW TORNADOES
CAN NOT BE RULED OUT.

IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY
FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES
ACROSS THE AREA THROUGH THE DAY...ANOTHER 1 TO 3 INCHES...WITH
LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES...WILL BE POSSIBLE. THIS
COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A
RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA INTO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS
TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE
BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE
DAMAGING WINDS AND HAIL.

FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON
THURSDAY...BUT OTHERWISE IS NOT CURRENTLY EXPECTED FRIDAY THROUGH
NEXT TUESDAY.

LAZ023>026-MSZ043>046-048>066-072>074-071045-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
531 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA...PORTIONS
OF CENTRAL MISSISSIPPI...AND ALL OF SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE BY MID MORNING AND THROUGH
THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA. A
COMPLEX OF STORMS HAS DEVELOPED NORTHWEST OF THE AREA THIS
MORNING...AND IS EXPECTED TO MOVE INTO CENTRAL PORTIONS OF THE AREA
BY MID MORNING...AND CONTINUE INTO AND THROUGH SOUTHERN PORTIONS OF
THE AREA THROUGH THE AFTERNOON HOURS TODAY. STRONG DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY CONCERNS WITH STORMS. HOWEVER...A FEW
TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL
COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS
TIME...LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR LOOK
TO HAVE THE BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD
PRODUCE DAMAGING WINDS AND HAIL.

FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON
THURSDAY...BUT OTHERWISE IS NOT EXPECTED FRIDAY THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, May 6, 4:24 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT WED MAY 6 2009

ARZ074-075-MSZ018-019-025-026-034-061025-
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-
WASHINGTON MS-
424 AM CDT WED MAY 6 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 18 MILES NORTHWEST OF HOLCOMB TO 36 MILES
NORTHWEST OF FOUNTAIN HILL AT 424 AM CDT...MOVING SOUTHEAST AT 40
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN WASHINGTON...NORTHERN LEFLORE...GRENADA...
CENTRAL SUNFLOWER...SOUTHERN BOLIVAR...NORTHERN CHICOT AND NORTH
CENTRAL ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, May 6, 6:46 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
05/06/2009                   CHICOT             AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE CITY OF DERMOTT.

0545 AM     TSTM WND DMG     GREENVILLE              33.39N 91.05W
05/06/2009                   WASHINGTON         MS   LAW ENFORCEMENT

            ROOF DAMAGE TO A HOUSE AND SEVERAL TREES BLOWN DOWN.

0550 AM     FLASH FLOOD      2 W CLEVELAND           33.74N 90.76W
05/06/2009                   BOLIVAR            MS   EMERGENCY MNGR

            SEVERAL ROADS CLOSED AND UNDER WATER ON THE WEST SIDE OF
            CLEVELAND.

0615 AM     FLASH FLOOD      RULEVILLE               33.72N 90.55W
05/06/2009                   SUNFLOWER          MS   LAW ENFORCEMENT

            A FEW FLOODED STREETS IN THE CITY OF RULEVILLE.

&&

HAMRICK
Local storm report, May 6, 7:12 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND DMG     6 NNW CARROLLTON        33.59N 89.96W
05/06/2009                   CARROLL            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN.

0635 AM     TSTM WND DMG     4 E CARROLLTON          33.50N 89.85W
05/06/2009                   CARROLL            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith45 min
May 5, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson58 min
May 5, 7:32 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis22 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningJANJasper, Smith19 min
May 5, 8:05 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith15 min
May 5, 8:10 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin50 min
May 5, 8:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott38 min
May 5, 9:36 PM CDTRiver Flood WarningJANIssaquena, Washington30 days
May 5, 9:36 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren32 days
May 5, 10:54 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes51 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningJANCarroll42 min
May 5, 11:37 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington38 min
May 5, 11:47 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
May 5, 11:49 PM CDTSevere Thunderstorm WarningJANGrenada41 min
May 6, 12:19 AM CDTTornado WarningJANMontgomery, Webster41 min
May 6, 12:54 AM CDTSevere Thunderstorm WarningJANClay, Webster51 min
May 6, 1:26 AM CDTSevere Thunderstorm WarningJANClay, Webster49 min
May 6, 3:00 AM CDTSevere Thunderstorm WarningJANBolivar45 min
May 6, 5:11 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower7 hr
May 6, 5:13 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster62 min
May 6, 5:17 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington58 min
May 6, 6:00 AM CDTFlash Flood WarningJANBolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more8 hr
May 6, 6:08 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more67 min
May 6, 6:11 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington49 min
May 6, 6:22 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 6:37 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo53 min
May 6, 7:06 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more54 min
May 6, 7:31 AM CDTSevere Thunderstorm WarningJANLeake, Madison44 min
May 6, 7:41 AM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha49 min
May 6, 7:45 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
May 6, 9:00 AM CDTRiver Flood WarningJANMadison, Yazoo18 days
May 6, 9:00 AM CDTRiver Flood WarningJANHinds, Warren20 days
May 6, 9:05 AM CDTFlash Flood WarningJANAttala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more5 hr
May 6, 9:27 AM CDTRiver Flood WarningJANNeshoba11 hr
May 6, 9:27 AM CDTRiver Flood WarningJANLeake72 hr
May 6, 9:28 AM CDTRiver Flood WarningJANClay4 days
May 6, 10:17 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 10:34 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningJANWarren46 min
May 6, 11:37 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo53 min
May 6, 11:47 AM CDTSevere Thunderstorm WarningJANHinds, Madison43 min
May 6, 11:56 AM CDTRiver Flood WarningJANCarroll, Leflore70 hr
May 6, 11:56 AM CDTRiver Flood WarningJANYazoo31 days
May 6, 11:56 AM CDTRiver Flood WarningJANSunflower14 days
May 6, 11:56 AM CDTRiver Flood WarningJANSharkey57 hr
May 6, 11:57 AM CDTSevere Thunderstorm WarningJANRankin48 min
May 6, 12:05 PM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
May 6, 12:06 PM CDTSevere Thunderstorm WarningJANLeake24 min
May 6, 12:18 PM CDTSevere Thunderstorm WarningJANScott42 min
May 6, 12:20 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery115 min
May 6, 12:40 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson50 min
May 6, 12:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 6, 12:53 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson52 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningJANNewton27 min
May 6, 1:10 PM CDTSevere Thunderstorm WarningJANJasper50 min
May 6, 1:25 PM CDTSevere Thunderstorm WarningJANLincoln52 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min
May 6, 1:45 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 6, 1:48 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson42 min
May 6, 1:49 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah13 min
May 6, 2:09 PM CDTSevere Thunderstorm WarningJANLawrence40 min
May 6, 2:16 PM CDTAreal Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more12 hr
May 6, 2:17 PM CDTSevere Thunderstorm WarningJANJones18 min
May 6, 2:32 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln43 min
May 6, 2:33 PM CDTSevere Thunderstorm WarningJANJones57 min
May 6, 2:42 PM CDTTornado WarningJANFranklin, Lincoln63 min
May 6, 2:47 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar43 min
May 6, 3:13 PM CDTTornado WarningJANForrest19 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.